Flood, Orange
- When
- February 26, 1:28 AM PST to 6:30 AM PST
- Where
- Orange County, El Toro
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.677, -117.776 (the zone’s center; the record gives no point)
Flooding along Interstate 5 from heavy rains.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 25, 9:30 PM PST, 3 hours 58 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST SUN FEB 25 2001
...SYNOPSIS...
UPPER LEVEL LOW PRESSURE CENTERED OFF THE CENTRAL CALIFORNIA COAST WILL
MOVE SOUTH TONIGHT AND MONDAY AND THEN INLAND TUESDAY. THIS WILL
CONTINUE RAIN TONIGHT...TURNING TO SHOWERS MONDAY THROUGH TUESDAY. LOCAL
HEAVY SNOW WILL CONTINUE AT THE HIGHEST MOUNTAIN ELEVATIONS. ANOTHER
WEAK UPPER LEVEL LOW PRESSURE SYSTEM COULD CAUSE SHOWERS TO LINGER INTO
WEDNESDAY. THURSDAY INTO SATURDAY WILL BE DRY UNDER WEAK HIGH PRESSURE.
ANOTHER STORM COULD BRING MORE SHOWERS TOWARD SUNDAY.
...DISCUSSION...
MORE OR LESS CONTINUOUS LIGHT TO MODERATE RAIN WITH SNOW ABOVE 6000 OR
7000 FT TODAY BUT NO SIGNIFICANT FLOODING REPORTED. 00Z NKX SOUNDING WAS
VERY MOIST THROUGH QUITE A DEEP LAYER WITH WSW WINDS ALOFT. WEAK
OFFSHORE GRADIENTS TO SURFACE LOW OFF COAST.
MODELS SLOWLY TAKE UPPER LOW OFF CENTRAL CA S ALONG COAST THROUGH MON
THEN OPEN IT UP AND MOVE IT INLAND ACROSS SRN CA TUE. THIS WILL CONTINUE
THE RAIN AND HIGH SNOW LEVELS TONIGHT WITH A FEW BANDS OF MODERATE
SHOWERS MOVING THROUGH. LOOKS LIKE THE BACK EDGE OF CONTINUOUS PRECIP
WILL MOVE THROUGH LATE TONIGHT AND MON AM...PROBABLY BETWEEN 12Z AND
15Z. SHOWERS SHOULD CONTINUE THROUGH MON WITH A DECREASING CHANCE OF
SHOWERS MON PM/TUE. COULD GET ANOTHER 0.50 TO 1.00 INCH RAIN AT LOWER
ELEVATION THROUGH MON WITH UP TO 2 INCHES ON LOWER MOUNTAIN SLOPES. WILL
DROP FLASH FLOOD WATCH AND REPLACE WITH SPS THAT EMPHASIZES POSSIBLE
URBAN/SMALL STREAM FLOODING SINCE THIS RAIN WILL BE SPREAD OUT OVER A
LONG PERIOD. THE RAIN HAS PROBABLY ALREADY MELTED MOST SNOW BELOW
6000 FT SO ADDITIONAL RUNOFF FROM SNOW MELT WILL BE LESS OF A CONCERN.
WILL EXTEND WINTER STORM WARNING INTO MON SINCE HEAVY SNOW IS LIKELY
FALLING AT HIGHER ELEVATIONS...HOWEVER IT WILL JUST BE DIFFICULT TO GET
VERIFICATION. COOLER AIR ALOFT MOVES IN MON AND SHOULD GET SOME SLIGHT
DECREASE IN SNOW LEVELS AND A SMALL CHANCE OF THUNDERSTORMS. RELATIVELY
MINOR TEMP CHANGES NEXT COUPLE DAY. WILL MAKE SOME OTHER MINOR
ADJUSTMENTS TO ZONES FOR 9 PM UPDATE.
LONGER RANGE PROGS INDICATE ANOTHER VORT MAX DUMBBELLS AROUND MAIN
TROUGH FROM THE NE WED FOR A CONTINUED THREAT OF PRECIP. WEAK RIDGING
THU INTO SAT FOR DRY WEATHER AND THEN ANOTHER TROUGH COULD BRING MORE
PRECIP TOWARD SUNDAY.
SAN +843
.SAN...WINTER STORM WARNING...SEE LAXWSWSAN.
SPECIAL WEATHER STATEMENT...SEE LAXSPSSAN.
ATKINCAZ042-043-048-050-055>058-60>62-261200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST SUN FEB 25 2001 ...WET WEATHER TO CONTINUE IN SOUTHWESTERN CALIFORNIA INTO MID WEEK... A LARGE STORM SYSTEM WILL CONTINUE RAIN TONIGHT WITH SNOW AT THE HIGHER ELEVATIONS. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 6000 FEET. AS UPPER LEVEL LOW PRESSURE SLOWLY MOVE SOUTH OFF THE CALIFORNIA COAST...THE CONTINUOUS RAIN OVER SOUTHWESTERN CALIFORNIA WILL TURN TO SHOWERS MONDAY WITH A GRADUALLY DECREASING CHANCE OF SHOWERS INTO TUESDAY. ANOTHER WEAK UPPER LEVEL LOW PRESSURE SYSTEM COULD CONTINUE SHOWERS INTO WEDNESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS COOLER UNSTABLE AIR MOVES IN. ADDITIONAL RAINFALL TOTALS THROUGH MONDAY SHOULD RANGE FROM ABOUT 0.50 TO 1.00 INCH WEST OF THE MOUNTAINS WITH UP TO 2.00 INCHES ON THE FOOTHILLS AND LOWER COASTAL MOUNTAIN SLOPES. THE DESERTS COULD GET ABOUT 0.25 TO 0.50 INCH OF ADDITIONAL RAIN. THIS COULD CAUSE FLOODING OF POORLY DRAINED LOW LYING AREAS AND OF SMALL CREEKS AND STREAMS. THE RAIN WILL CONTINUE TO MAKE ROADS SLICK. DO NOT DRIVE THROUGH FLOODED AREAS OF AROUND BARRICADES. PEOPLE NEAR SMALL STREAMS AND RIVERS OR BELOW RECENTLY BURNED SLOPES SHOULD KEEP A CLOSE WATCH FOR SIGNS OF FLOODING OR MUDSLIDES. .$$ ATKIN
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Flooding along Interstate 5 from heavy rains.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2001Every state in 2001This day in weather historyWarnings in California, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229873.